(Closed) Hypothyroidism

posted 7 years ago in Wellness
Post # 16
Member
1938 posts
Buzzing bee
  • Wedding: July 2012

View original reply
MrsTillerResq:  If I were you I would look up Synthroid vs Armore Thyroid. I switched to Armore (spelling) after taking Synthroid and I like it a lot better. 

Post # 17
Member
264 posts
Helper bee
  • Wedding: May 2015

I have had hypothyroidism since I was 9 years old. I take a synthroid pill every day, and will for the rest of my life. It’s really no big deal as long as you keep up with bloodwork and your pills.

Post # 19
Member
147 posts
Blushing bee
  • Wedding: October 2014

View original reply
mrsaxachef:  methimazole is for HYPERthyroidism, not hypo. Just to make sure that’s out there.

View original reply
MrsTillerResq:  I’m glad you are going to follow your doctor’s advice….hypothyroidism isn’t something that is typically can be just reversed through anything other than medication unfortunately. Fortunately, Synthroid (or the generic medication which is called levothyroxine) is actually very beneficial (even rated category A) for pregnancy and developing babies. That’s how important thyroid regulation is. Like your doctor said, it essentially just replaces your body’s natural thyroid hormone, either through the synthetic version of the thyroid hormone (hence the name Synthroid) or through animal-based sources of the thyroid hormone (like the Armour thyroid some PP mentioned). 

When you start taking it, make sure you take it on an empty stomach about half hour to an hour before you eat every morning. It’s absorbed better this way, but if that is absolutely not doable with your schedule, just make sure you do it the same way consistently since they will adjust your dose based on your bloodwork.

Post # 20
Member
556 posts
Busy bee
  • Wedding: October 2014

I have hypothyroidism. My doctors didn’t suspect it because I have always been thin, but my boyfriend’s mother at the time started to suspect it because I was always tired. I take Levothyroxine, which is the generic for Synthroid. I have had the dose upped a few times over the years. I can tell I need to have it adjusted again because I have been really tired lately, started to lose more hair than normal when I wash it (I have such thick hair to begin with you wouldn’t notice unless you saw how much was coming out), I am constipated a lot, etc. The meds make my life a lot better and cause me no side effects. They are also pretty cheap. 🙂

Post # 21
Member
330 posts
Helper bee

View original reply
pandabee:  I know that it’s for hyperthyroidism. I have graves disease and i stated that upfront. I wasn’t telling her that’s the medication she should be taking.   Just letting her know she should talk to her doctor about the side effects and risks of any and all medication. 

Post # 22
Member
4322 posts
Honey bee
  • Wedding: January 1992

View original reply
mrsaxachef:  Yuck! So sorry about your Graves. I was hyper for a time before my thyroid gland sputtered out, and it was terrifying. Hope you are feeling well!

Post # 23
Member
707 posts
Busy bee
  • Wedding: January 2004

View original reply
MrsTillerResq:  I had an issue with my thyroid a few years ago when I was in college. The dr I saw at school wanted to start me on medicine ASAP. My hometown doctor told me to wait it out. I was just getting over a cold and he told me when you get sick, sometimes your thyroid can get thrown off. I went back for bloodwork a few weeks later and my thyroid had returned to normal. Have you been sick in the last couple of weeks? How “slow” is your thyroid? I’d find out..Good luck!!

  • This reply was modified 6 years, 8 months ago by  MrsSweetT.
Post # 24
Member
147 posts
Blushing bee
  • Wedding: October 2014

View original reply
mrsaxachef:  Gotcha. Just wanted to clarify for any other bees reading in case they weren’t aware what Graves disease is. 

Post # 25
Member
32 posts
Newbee

agree with what a lot of the other girls are saying.. i was diagnosed at 14 (when i couldnt go to school for 2 weeks straight because i was so tired. Found out i had hypothyroidism & anemia at the same time!!!) And am now 21. Like someone said its not a med per se but rather giving your body what it is lacking.

 

You will definitely feel much better & I personally had no side effects from the pills. Only thing i would warn you about is to NOT miss a pill. Im prone to headaches and if i miss a pill i get terrible migraines & get a little moody & tired.

 

Keep in mind that hypothyroidism has a TON of symptoms and you may not notice but if you google symptoms you might realise you have been having symptoms. Depression, moodiness, headached, tired, hair loss, and the list goes on an on 

 

Every cloud has a silver lining- this will explain the trouble loosing weight & one you start the meds it will help.

 

In case you want to know i am on 0.05mg of synthroide

Post # 26
Member
330 posts
Helper bee

View original reply
StuporDuck:  Oh wow! I feel better and most of my levels are better but it still definitely makes me nervous and uneasy. did you have to remove your thyroid?

The topic ‘Hypothyroidism’ is closed to new replies.

Find Amazing Vendors